MAUDE Adverse Event Report: KARL STORZ ENDOVISION INC FIBER OPTIC LIGHT CABLE, 230 CM, Ø3.5 MM

KARL STORZ ENDOVISION INC FIBER OPTIC LIGHT CABLE, 230 CM, Ø3.5 MM
Model Number 495NA
Medical Device Problem Codes Insufficient Device Problem Information (3190); Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported: "a member of staff burnt themselves on the proximal end of the light guide cable by holding onto the insulated section, causing the proximal end to swing back and touch their arm.This happened around 4 weeks ago but the exact date and guide cable in use is unknown.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information: the device in question (495na, fiber optic light cable, 230 cm, ø3.5 mm) was not provided for investigation.On the basis of the information provided, the following has been found: the device was not sent to the karl storz assessment and repair department for inspection.The error description provided by the customer, "staff burnt arm on light guide cable", could not be confirmed.According to the information available to us, staff burnt arm on light guide cable.Furthermore, the employee took responsibility for the incident.In the corresponding ifu sap-id 300000478368, we expressly refer to the heating at the light exit aperture in sections 3.7, 3.8, and 3.9.This is not a manufacturing/production defect.The optics/light cable were handled in a manner that deviated from the safety regulations.This is an isolated error; no further measures will be taken.The above investigations did not reveal a root cause related to the labelling, the device, or its history, and no non-conformities were identified in the device's manufacturing records.The labelling was found to contain adequate instructions and warnings.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
FIBER OPTIC LIGHT CABLE, 230 CM, Ø3.5 MM
Common Device Name
FIBER OPTIC LIGHT CABLE, 230 CM, Ø3.5 MM
Manufacturer (Section D)
KARL STORZ ENDOVISION INC
91 carpenter hill road
charlton MA 01507
Manufacturer (Section G)
KARL STORZ ENDOVISION INC
91 carpenter hill road
charlton, 01507
GM   01507
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key24260327
Report Number1221826-2026-00223
Device Sequence Number9766727
Product Code FCW
UDI-Device Identifier04048551168868
UDI-Public04048551168868
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number495NA
Device Catalogue Number495NA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown